MAUDE Adverse Event Report: CORDIS DE MEXICO CATH F5 INF PIG145 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS DE MEXICO CATH F5 INF PIG145 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534552S
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.  device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the f5 infiniti catheter pig 145 110cm 6sh hub twisted off the catheter while the device was torqued.Everything was removed safely from the body.There were no patient injury.
 
Additional Manufacturer Narrative
It was reported that the f5 infiniti catheter pig 145 110 cm 6sh hub twisted off the catheter while the device was torqued.Everything was removed safely from the body (the device was pulled through the sheath).Another pigtail infiniti catheter was used to complete the procedure.There were no patient injury.The device was prepped according to the instruction for use (ifu) with no defect or difficulty noted.There was no defects noted to the packaging.The intended procedure was diagnostic lv gram.No other additional information was received.The device was not returned for analysis.Two pictures were received.Per visual analysis of the received pictures, it was observed that the hub was separated from the catheter and elongations were observed at the body separated from hub area.No other issues were observed.A device history record (dhr) review of lot 17459439 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿luer hub - separated - during use¿ was confirmed by the pictures received.Since the product was not received for analysis, the cause of the separation could not be conclusively determined.However, based on the information available for reviewed, procedural/handling factors may have contributed to separation reported as evidenced by the presence of elongation noted in the pictures.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Furthermore, if resistance is felt during manipulation, a physician is trained to determine the cause of resistance before proceeding and confirm the catheter positioning under high quality fluoroscopic observation.Neither the dhr review results nor the separation observed on the pictures suggest that the reported events may be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH F5 INF PIG145 110CM 6SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6454777
Report Number9616099-2017-01017
Device Sequence Number693549
Product Code DQO
UDI-Device Identifier20705032013922
UDI-Public20705032013922
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number534552S
Device Catalogue Number534552S
Device Lot Number17459439
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1